MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported complaint of a "cool line catheter (lot #151932) leak" was confirmed during the functional testing.A leak from the middle of the distal balloon due to balloon tear was observed.The probable root cause for the reported complaint was a latent material defect.Visual inspection of the returned catheter was performed.The customer returned the catheter inside the small specimen container and thereby caused the catheter to be kinked, unrelated to the reported complaint.A kink on the catheter shaft was observed at 10 cm away from the catheter tip.In addition, noticed dried blood residue on the catheter balloons and the in/out luered tubings.During functional testing, all infusion ports and extension tubes were flushed without resistance.Upon flushing the in/out lumens, the leak was observed from the middle of the distal balloon.In addition, the returned cool line catheter was inspected under a microscope, and a small straight line cut measuring 4mm was observed in the middle of the distal balloon.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the following process.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaint reported for the cool line catheter with lot number 151932.
 
Event or Problem Description
During ivtm therapy for a (b)(6) patient using a cool line catheter (lot #151932), the user observed an empty saline bag and noticed blood backing up into the start-up kit (suk) tubing.The user reported a catheter leak and approximately 500 ml of saline infusion into the patient body.The cool line catheter was removed from the patient, and the specifics of further or alternative treatment were not provided.No additional information was provided.No consequences or impact to the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12351833
Report Number3010617000-2021-00740
Device Sequence Number20116417
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number151932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR